Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 220, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 9, 2014, 12:49 PM CDT for Holmes County, Jackson County, Washington County, Florida. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2014, 12:49 PM CDT (17:49 UTC)
- Expired
- Aug 9, 2014, 1:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 38 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 1:00 PM CDT | TSTM WND DMG | Bonifay, FL | 1 TREE AND 1 POWER LINE DOWN. TIME ESTIMATED USING RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1184 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251
WUUS52 KTAE 091749
SVRTAE
FLC059-063-133-091815-
/O.NEW.KTAE.SV.W.0220.140809T1749Z-140809T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1249 PM CDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF BONIFAY...
EXTREME WEST CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
NORTH CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 115 PM CDT
* AT 1244 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES
NORTHWEST OF BONIFAY...OR NEAR BARKER STORE...AND MOVING SOUTHEAST
AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
IZAGORA...CERROGORDO...PITTMAN...GRITNEY...MILLER CROSSROADS...
BETHLEHEM...CARYVILLE...JOHNSON CROSSROADS...HULAW...NOMA AND
HOLMES COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3099 8595 3099 8584 3088 8553 3068 8567
3087 8603
TIME...MOT...LOC 1749Z 297DEG 21KT 3090 8587
$$
11-MOORE1 follow-up statement
409
WWUS52 KTAE 091806
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
106 PM CDT SAT AUG 9 2014
FLC059-063-133-091816-
/O.EXP.KTAE.SV.W.0220.000000T0000Z-140809T1815Z/
JACKSON FL-HOLMES FL-WASHINGTON FL-
106 PM CDT SAT AUG 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHINGTON...
HOLMES AND EXTREME WEST CENTRAL JACKSON COUNTIES WILL EXPIRE AT 115
PM CDT...
LAT...LON 3099 8595 3099 8584 3088 8553 3068 8567
3087 8603
TIME...MOT...LOC 1806Z 297DEG 21KT 3085 8577
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:48 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 9, 10:48 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1148 AM EDT Sat Aug 9 2014 .Near Term [Through Today]... Today's set up will be very similar to what we saw yesterday. Regional 13Z surface analysis shows weak pressure gradient in place over the southeast with high pressure in the central northern Gulf. Surface dew points were in the low 70s across the southeast and in the mid to upper 70s over coastal Texas, Louisiana, and Mississippi, the eastern Florida Big Bend and in south Florida. The stationary frontal boundary to our northwest has made very little movement since yesterday, which will mean this boundary will once again serve as forcing for storms and keep coverage in our Georgia counties high again today. Like yesterday, storms have already started over the Gulf coast and along the FL Big Bend. Coverage will increase further inland through the day and be similar to yesterday- high on our extreme westernmost zones in the late morning, then moderate around the Apalachicola River and high in our northern Georgia and Alabama counties. Highs will be in the mid 90s with heat indices in 100-104 range. && .Aviation... [Through 12Z Sunday] VFR will prevail through the period with west-southwest winds generally less than 10 knots. VCTS near ECP this morning will move inland and afternoon coverage will be highest near DHN, ABY, VLD. && .Prev Discussion [309 AM EDT]... .Short Term [Tonight Through Monday]... Deep layer ridging south of the region and weak troughing to the north will maintain a west to southwest low to mid level flow across the region. Scattered convection will develop each afternoon and dissipate during the evening. Overall coverage is expected to be a bit higher across our northern zones closer to the trough. Temps will remain a couple of degrees above normal. .Long Term [Monday Night Through Saturday]... The weak mid/upper level ridge will give way to a more amplified pattern in the form of a trough by Tuesday night and lasting through the end of next week. This will set up an east-to-west oriented surface trough near the Tri-State lines and yield well above average rain chances region-wide. Afternoon highs will remain very close to seasonal averages, in the low 90s. .Marine... A weak pressure pattern typical of summer will remain in place across the waters. This will generally keep winds 10 knots or less and seas 2 feet or less. A ridge south of the area will maintain generally southwest flow over the marine area. .Fire Weather... Relative humidity values will remain well above critical levels for the next several days. Red flag criteria will not be met. .Hydrology... Our area rivers remain at or below their normal levels. With widespread significant rainfall not expected over the next few days, we are not expecting any river flooding. However, any thunderstorms that form will be slow-moving and could cause localized flooding of poor drainage areas. && .Preliminary Point Temps/PoPs... Tallahassee 94 74 95 75 97 / 40 20 50 30 50 Panama City 92 77 90 77 91 / 40 20 40 30 40 Dothan 95 73 93 74 94 / 40 30 50 30 50 Albany 95 74 94 74 95 / 40 30 60 30 50 Valdosta 96 73 97 74 96 / 40 30 50 30 50 Cross City 93 74 93 74 93 / 50 20 30 30 40 Apalachicola 92 76 91 77 91 / 40 20 30 30 40 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...MOORE SHORT TERM...WOOL LONG TERM...HARRIGAN AVIATION...MOORE MARINE...WOOL FIRE WEATHER...GODSEY HYDROLOGY...WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:05 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 8 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.